Alert archive / Ohio / Flash Flood Warnings in 2013
Flash Flood Warning 12, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 18, 2013, 3:55 PM EDT for Perry County, Ohio. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2013, 3:55 PM EDT (19:55 UTC)
- Expired
- Jun 18, 2013, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Perry County, OH
The radar
The Cincinnati radar (KILN), 144 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 5:08 PM EDT | FLASH FLOOD | 3 Ene Thornville, OH | WATER HIGH ACROSS BOUNDARIES RD IN THORNVILLE OHIO. |
| Jun 18, 5:34 PM EDT | FLASH FLOOD | 1 Nne Thornville, OH | WATER 1FT DEEP SPREAD OUT ACROSS HONEY CREEK RD AND RT. 13 IN THORNVILLE... OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 73 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
675
WGUS51 KRLX 181955
FFWRLX
OHC127-182300-
/O.NEW.KRLX.FF.W.0012.130618T1955Z-130618T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
355 PM EDT TUE JUN 18 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PERRY COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...SOMERSET...SHAWNEE...PERRY STATE
FOREST...NEW LEXINGTON...
* UNTIL 700 PM EDT
* AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 7 MILES NORTHWEST OF
SOMERSET...MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GLENFORD...JUNCTION CITY...CROOKSVILLE...HEMLOCK AND RENDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3992 8225 3986 8216 3982 8216 3983 8211
3981 8208 3977 8207 3973 8208 3972 8205
3966 8203 3956 8218 3977 8241 3983 8241
3984 8248 3994 8246
$$
142 follow-up statements
288
WGUS71 KRLX 182136
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
536 PM EDT TUE JUN 18 2013
OHC127-182300-
/O.CON.KRLX.FF.W.0012.000000T0000Z-130618T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY OH-
536 PM EDT TUE JUN 18 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR PERRY
COUNTY...
FLOODING WAS REPORTED ALONG ROUTE 13 AND HONEY CREEK ROAD...AS WELL
AS BOUNDARIES ROAD IN THORNVILLE. ALTHOUGH THE BULK OF HEAVY RAIN
HAS ENDED ACROSS THE COUNTY...LIGHT SHOWER ACTIVITY IS EXPECTED TO
CONTINUE THROUGH AROUND 7 PM. LOW LYING SPOTS...AND SMALL CREEKS AND
STREAMS MAY STILL SEE LOCALIZED FLOODING ISSUES THROUGH THIS
EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3992 8225 3986 8216 3982 8216 3983 8211
3981 8208 3977 8207 3973 8208 3972 8205
3966 8203 3956 8218 3977 8241 3983 8241
3984 8248 3994 8246
$$
14933
WGUS71 KRLX 182251
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
651 PM EDT TUE JUN 18 2013
OHC127-182302-
/O.EXP.KRLX.FF.W.0012.000000T0000Z-130618T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY OH-
651 PM EDT TUE JUN 18 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM EDT FOR PERRY
COUNTY...
HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3992 8225 3986 8216 3982 8216 3983 8211
3981 8208 3977 8207 3973 8208 3972 8205
3966 8203 3956 8218 3977 8241 3983 8241
3984 8248 3994 8246
$$
14What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 2:54 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 18, 2:54 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 254 PM EDT TUE JUN 18 2013 .SYNOPSIS... ANOTHER SYSTEM WILL PUSH SOUTHEAST TONIGHT...PUSHING A COLD FRONT THROUGH. && .NEAR TERM /THROUGH WEDNESDAY/... UPR LVL SYS PULLS E THIS AFTN AND WILL SEE SOME BREAKS IN THE CLDS FOR SE OH...NE KY...AND W WV. WILL WATCH FOR SFC FRONT TO SAG SE INTO AREA LATE THIS AFTN AND EVE...ALONG WITH ANOTHER S/W TROF MOVING IN FROM SW. WITH SOME RECOVERY THIS AFTN ALONG AN W OF OH RVR...COULD BE SOME CONVECTION AS HINTED AT BY SOME OF THE HI RES NEAR TERM MDLS. NOT SURE HOW STRONG IT WOULD BE GIVEN MARGINAL INSTABILITY. HAVE SOME POPS WITH THIS AS IT WORKS THRU. AS THIS PULLS E...EXPECT SOME STRATUS FOR FORM WITH LLVL FLOW TURNING MORE NE. THIS MAY MITIGATE VERY DENSE FG...ESPECIALLY E OF OH RVR. HOWEVER...STILL HAVE SOME FG IN THERE. STRATUS/FG WILL BREAK UP BY 15Z...INTO A CU FIELD. HAVE SOME CHC POPS IN MTNS FOR SOME AFTN POP UPS AS FLOW TURNS ARND TO SE. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... ANOTHER COLD FRONT DIGS SOUTH FROM OH AND PA INTO WV TUESDAY NIGHT. SHOWERS AND STORMS ARE EXPECTED ALONG THIS BOUNDARY... ENHANCED BY A H5 SHORTWAVE WITH ASSOCIATED VORT MAX MADE MINOR TWEAKS TO POPS PER RECENT MODELS OUTPUT. DRIER AIR MOVES IN BEHIND THE COLD FRONT...AS A SFC HIGH BUILDS TO PROVIDE PLEASANT WEATHER CONDITIONS WEDNESDAY AD THURSDAY. HOWEVER...WILL ALLOW FOR SOME CHC POPS IN MTNS THOUGH FOR POTENTIAL DIURNAL DRIVE SHRA/TSRA AS WEAK SE LLVL FLOW DEVELOPS. && .LONG TERM /FRIDAY THROUGH TUESDAY/... WILL BE LOOKING FOR A DRIER PATTERN TO SETTLE IN THRU LATE WEEK AND AT LEAST FIRST HALF OF WEEKEND. EXCEPTION IS THE MTNS WHERE A FEW SHRA/TSRA POSSIBLE EACH AFTN AS A LEE SIDE TROF SETS UP IN CONJUNCTION WITH LLVL SE FLOW AND DIFF HEATING. A S/W TROF WILL TRY TO BEAT DOWN UPR RIDGE JUST AS IT TRIES TO BUILD E INTO AREA LATE SUNDAY INTO MONDAY. HAVE CARRIED SOME CHC POPS WITH THIS AT THIS DISTANCE. TEMPS WARM UP TO 2 TO 4 DEGREES ABV NORMAL...ESPECIALLY AT NIGHT AT THE MUGGIES BEGIN TO TAKE OVER. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... UPR LVL SYS PULLS E OF AREA BY 20Z...TAKING BULK OF RAINS WITH IT. IMPROVING CONDITIONS AS THIS DOES SO WITH SOME BREAKS IN THE CLDS FOR REMAINDER OF AFTN MAINLY OVER SE OH/NE KY/W WV. THINK BKW WILL HOLD ONTO MUCH OF THE IFR STRATUS...PERHAPS TRYING TO IMPROVE INTO MVFR. WILL TURN ATTENTION TO APPROACHING SFC FRONT FROM NW AND ANOTHER S/W TROF. EXPECT AT LEAST SOME BKN SHRA WITH THIS AS IT WORKS THRU LATER THIS AFTN AND EVE. HAVE SOME VCSH IN W TAF SITES WHERE CONFIDENCE IS HIGHER. COULD BE SOME CONVECTION AS WELL BUT CONFIDENCE NOT HIGH ENOUGH TO PUT IN ATTM. FG FCST TRICKY OVERNIGHT AS SOME STRATUS IS EXPECTED DEVELOP POST FRONTAL AS FLOW TURNS TO NE...ESPECIALLY ACROSS WV/SW VA. WILL PLAY A COMBO FOR NOW WITH IFR CIGS AND VSBY FOR MOST OF TAF SITES GIVEN RAINS TDY. DID TAKE MTN SITES DOWN INTO LIFR CIGS/VSBY. COULD SEE SOME BREAKS GET INTO KPKB LATE TO ALLOW LIFR FG TO FORM. FG/STRATUS LIFTS BY 15Z...PERHAPS BRIEFLY INTO MVFR CU...BEFORE LIFTING INTO 4 TO 5 THSD BASES IN AFTN. A FEW MTN SHRA POSSIBLE IN AFTN BUT CONFIDENCE NOT HIGH ENOUGH TO INCLUDE IN TAFS AT THIS DISTANCE. CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY... FORECAST CONFIDENCE...LOW TO MEDIUM. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY... FORECAST CONFIDENCE: STRATUS MAY NOT MATERIALIZE AS MUCH WHICH WOULD ALLOW FOR MORE WIDESPREAD LIFR FG TO DEVELOP ACROSS THE AREA. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY M H H H H H H H H H H H EKN CONSISTENCY M H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z WEDNESDAY... IFR OR WORSE FG DEVELOPING WEDNESDAY NIGHT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...30/JR NEAR TERM...30 SHORT TERM...ARJ LONG TERM...30 AVIATION...30
Hazardous weather outlook, Jun 18, 6:31 AM EDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 631 AM EDT TUE JUN 18 2013 OHZ066-067-075-083-084-191045- PERRY-MORGAN-ATHENS-JACKSON OH-VINTON- 631 AM EDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT FROM THESE STORMS. WATER PROBLEMS CAN NOT BE RULED OUT WITH SLOW MOVING STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ076-085>087-VAZ003-004-WVZ005>011-013>020-024>040- 046-047-191045- GREENUP-CARTER-BOYD-LAWRENCE KY-WASHINGTON-MEIGS-GALLIA-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS- TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 631 AM EDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT AND DAYTIME HEATING COULD RESULT IN A FEW STRONG STORMS TODAY THROUGH THE EVENING HOURS. SOME OF THESE STORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL AND HEAVY RAIN. WATER PROBLEMS CAN NOT BE RULED OUT WITH SLOW MOVING STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 18, 10:54 AM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1054 AM EDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD 6 E SPENCER 38.80N 81.25W
06/18/2013 ROANE WV BROADCAST MEDIA
PORTION OF LAUREL RUN OUT OF ITS BANKS AND FLOODING
ARNOLDSBURG ROAD.
&&
EVENT NUMBER RLX1300654
NWLocal storm report, Jun 18, 11:11 AM EDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1111 AM EDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 AM FLASH FLOOD THORNTON 39.35N 79.94W
06/18/2013 TAYLOR WV PUBLIC
WATER APPROXIMATELY 1 FOOT DEEP FLOWING ACROSS ROUTE
50.
&&
EVENT NUMBER RLX1300655
LZSpecial weather statement, Jun 18, 11:17 AM EDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1117 AM EDT TUE JUN 18 2013
OHZ076-WVZ010-011-019-020-030>032-040-181715-
BARBOUR WV-DODDRIDGE WV-HARRISON WV-LEWIS WV-PLEASANTS WV-RITCHIE WV-
TAYLOR WV-TYLER WV-WASHINGTON OH-
1117 AM EDT TUE JUN 18 2013
...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT
BARBOUR...DODDRIDGE...HARRISON...NORTHEASTERN RITCHIE...NORTHEASTERN
WASHINGTON...NORTHERN LEWIS...PLEASANTS...TAYLOR AND TYLER
COUNTIES...
AT 1112 AM EDT...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL
WERE SLOWLY MOVING EAST AT 5 MPH THROUGH THE AREA.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
104 AND 129.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3948 8071 3944 8055 3947 8049 3944 8028
3940 8020 3939 8008 3946 7993 3931 7989
3923 7980 3911 7982 3906 7986 3907 8016
3911 8022 3908 8031 3909 8071 3958 8139
3958 8104 3955 8103 3959 8099 3959 8083
21Special weather statement, Jun 18, 11:36 AM EDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1136 AM EDT TUE JUN 18 2013
OHZ066-067-075-076-WVZ009-010-019-181730-
ATHENS OH-MORGAN OH-PERRY OH-PLEASANTS WV-RITCHIE WV-WASHINGTON OH-
WOOD WV-
1136 AM EDT TUE JUN 18 2013
...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT
ATHENS...MORGAN...NORTHERN RITCHIE...NORTHERN
WOOD...PLEASANTS...SOUTHEASTERN PERRY AND WASHINGTON COUNTIES...
AT 1130 AM EDT...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL
WERE SLOWLY MOVING EAST THROUGH THE AREA.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 17 IN OHIO...AND BETWEEN MILE MARKERS 171 AND 186 IN
WEST VIRGINIA.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3970 8163 3967 8162 3966 8158 3959 8158
3959 8149 3965 8147 3924 8092 3919 8169
3921 8218 3955 8217 3955 8218 3972 8218
21Local storm report, Jun 18, 11:37 AM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1137 AM EDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM FLASH FLOOD 2 SSW SPENCER 38.78N 81.37W
06/18/2013 ROANE WV DEPT OF HIGHWAYS
RIGHT RIGHT FORK SPRING CREEK FLOODING US 119 NEAR
ROANE COUNTY HIGH SCHOOL. ROAD IS CLOSED.
&&
EVENT NUMBER RLX1300656
NWSpecial weather statement, Jun 18, 3:29 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
329 PM EDT TUE JUN 18 2013
OHZ066-182030-
PERRY OH-
329 PM EDT TUE JUN 18 2013
...A THUNDERSTORM WITH VERY HEAVY RAINFALL WILL AFFECT NORTHERN PERRY
COUNTY...
AT 326 PM EDT...A THUNDERSTORM WITH VERY HEAVY RAINFALL WAS LOCATED
10 MILES NORTHWEST OF SOMERSET...MOVING SOUTH AT 10 MPH.
THIS THUNDERSTORM WILL BE NEAR GLENFORD AROUND 345 PM...SOMERSET
AROUND 425 PM AND JUNCTION CITY AROUND 430 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAYS.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3992 8236 3992 8225 3977 8213 3970 8236
3977 8241 3983 8241 3983 8245 3985 8248
3993 8247 3994 8245
14The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:29 AM EDT | Special Weather Statement | RLX | Vinton | 46 min |
| Jun 18, 9:54 AM EDT | Special Weather Statement | RLX | Morgan, Perry, Washington | 111 min |
| Jun 18, 11:36 AM EDT | Special Weather Statement | RLX | Athens, Morgan, Washington | 114 min |
| Jun 18, 3:29 PM EDT | Special Weather Statement | RLX | Perry | 61 min |
| Jun 18, 3:44 PM EDT | Flash Flood Watch | RLX | Athens, Meigs, Morgan, Perry, Vinton, Washington | 6 hr |
Nearby
Flash Flood Warnings in Ohio, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.